Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 23, 2011, 4:54 PM CDT for Clark County, Wisconsin. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2011, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 23, 2011, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Clark County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:44 PM CDT | HAIL 1.25 | Neillsville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS53 KARX 232154
SVRARX
WIC019-232300-
/O.NEW.KARX.SV.W.0093.110823T2154Z-110823T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR ROCK DAM LAKE...OR 19 MILES
NORTHWEST OF NEILLSVILLE...MOVING SOUTHEAST AT 30 MPH. THIS STORM
CAN PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TIOGA AND WILLARD AROUND 505 PM...
HIGHWAY 10 AND BALD PEAK ROAD AROUND 510 PM...
GLOBE AND HOG CORNERS AROUND 515 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4442 9059 4463 9093 4480 9093 4481 9092
4456 9030 4443 9031
TIME...MOT...LOC 2154Z 304DEG 28KT 4470 9092
WIND...HAIL 60MPH 1.75IN
$$
BOYNE4 follow-up statements
667
WWUS53 KARX 232201
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
501 PM CDT TUE AUG 23 2011
WIC019-232300-
/O.CON.KARX.SV.W.0093.000000T0000Z-110823T2300Z/
CLARK WI-
501 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLARK
COUNTY UNTIL 600 PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR ROCK DAM LAKE...OR 17 MILES
NORTHWEST OF NEILLSVILLE...MOVING SOUTHEAST AT 30 MPH. THIS STORM CAN
PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 10 AND BALD PEAK ROAD AROUND 510 PM...
GLOBE AND HOG CORNERS AROUND 515 PM...
THE HIGHGROUND AND SNYDER LAKE AROUND 520 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4442 9059 4463 9093 4480 9093 4481 9092
4456 9030 4443 9031
TIME...MOT...LOC 2201Z 304DEG 28KT 4467 9086
WIND...HAIL 60MPH 1.75IN
$$
BOYNE638
WWUS53 KARX 232209
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT TUE AUG 23 2011
WIC019-232300-
/O.CON.KARX.SV.W.0093.000000T0000Z-110823T2300Z/
CLARK WI-
509 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLARK
COUNTY UNTIL 600 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR TIOGA...OR 16 MILES NORTHWEST OF
NEILLSVILLE...MOVING SOUTHEAST AT 30 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 10 AND BALD PEAK ROAD AND HOG CORNERS AROUND 520 PM...
SNYDER LAKE AND GLOBE AROUND 525 PM...
THE HIGHGROUND AND CHRISTIE AROUND 530 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4442 9059 4463 9093 4480 9093 4481 9092
4456 9030 4443 9031
TIME...MOT...LOC 2209Z 306DEG 26KT 4466 9085
WIND...HAIL 60MPH 1.00IN
$$
BOYNE544
WWUS53 KARX 232226
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT TUE AUG 23 2011
WIC019-232300-
/O.CON.KARX.SV.W.0093.000000T0000Z-110823T2300Z/
CLARK WI-
526 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLARK
COUNTY UNTIL 600 PM CDT...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR SNYDER LAKE...OR 9 MILES NORTHWEST
OF NEILLSVILLE...MOVING SOUTHEAST AT 30 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SIDNEY AROUND 535 PM...
NEILLSVILLE AND HIGHWAY 95 AND 73 AROUND 540 PM...
NEILLSVILLE MUNICIPAL AIRPORT AND GRANTON AROUND 545 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM.
&&
LAT...LON 4442 9059 4463 9093 4480 9093 4481 9092
4456 9030 4443 9031
TIME...MOT...LOC 2226Z 306DEG 26KT 4459 9071
WIND...HAIL 60MPH 1.00IN
$$
BOYNE944
WWUS53 KARX 232241
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
541 PM CDT TUE AUG 23 2011
WIC019-232300-
/O.CON.KARX.SV.W.0093.000000T0000Z-110823T2300Z/
CLARK WI-
541 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLARK
COUNTY UNTIL 600 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR SIDNEY...OR 6 MILES WEST OF
NEILLSVILLE...MOVING SOUTHEAST AT 20 MPH. THIS STORM CAN PRODUCE PING
PONG BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEILLSVILLE AROUND 550 PM...
HIGHWAY 95 AND 73 AROUND 555 PM...
SHORTVILLE AND BALLARD ROAD AND PRAY AVENUE AROUND 600 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR
WEST CENTRAL WISCONSIN.
&&
LAT...LON 4442 9059 4455 9080 4460 9062 4462 9045
4456 9030 4443 9031
TIME...MOT...LOC 2241Z 311DEG 16KT 4452 9070
WIND...HAIL 60MPH 1.50IN
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:10 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 23, 3:10 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT TUE AUG 23 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MAIN FORECAST CONCERNS ANY LINGERING SHRA/TSRA CHANCE THIS EVENING AND SMALL SHRA/TSRA CHANCES WITH NEXT FRONT FRI/FRI NIGHT... TEMPERATURES THROUGH THE PERIOD. DATA ANALYSIS AT 18Z HAD A WEAK SFC TROUGH NORTH-SOUTH THRU MN WITH THE MAIN TROUGH/FRONT STILL IN THE EASTERN DAKOTAS. THE REMNANT CONVECTIVE COMPLEX WAS MOVING THRU NORTHEAST IL. AREA RADARS AND VIS/WV IMAGERY SHOWED A TWIST/MID LEVEL LOW SOUTH OF DULUTH. WESTERLY COMPONENT TO THE FLOW AT/ABOVE 925MB AND SUBSIDENCE IN WAKE OF THE CONVECTIVE COMPLEX CLEARED OUT THE CLOUDS OVER MUCH OF IA/SOUTHERN MN/WESTERN WI THRU THE LATE MORNING HOURS. SOME SOUTHWEST 925-850MB FLOW ADVECTING OVER THE OLD OUTFLOW BOUNDARY PRODUCING CU/STRATO-CU OVER WEST PORTION OF THE FCST AREA AND NEARBY AREAS EARLY THIS AFTERNOON...GENERALLY STUCK UNDER AN INVERSION NEAR 850MB WITH SFC BASED CIN VALUES IN THE 100-200 J/KG RANGE. STRONGEST OF SFC BASED CAPE...2K-4K J/KG...REMAINED WEST OF THE FCST AREA... WITH MINIMAL CAPE EAST OF MS RIVER. 23.12Z LOOK TO HAVE INITIALIZED WELL AND OFFER REASONABLY SIMILAR SOLUTIONS FOR TONIGHT INTO FRI NIGHT. SOME OF THE BIGGER DIFFERENCES ARE WITH CONVECTIVE POTENTIAL LATE THIS AFTERNOON/EARLY THIS EVENING. DPROG/DT OF 500MB HGTS AT 23.12Z SHOWED MODEL RUNS OF 21.12Z AND 22.12Z VERIFIED...QUITE WELL ACROSS NOAM...FAVORING STRONGER OF EARLIER MODELS WITH THE SHORTWAVE TROUGH OVER MN. MODELS CONVERGING TOWARD A TIGHTER CONSENSUS SOLUTION TONIGHT/WED AS THE SHORTWAVE ENERGY OVER ALB/SASKAT DROPS INTO THE NORTHERN GREAT LAKES...ALSO FAVORING STRONGER OF EARLIER MODEL RUNS. BETTER CONSENSUS WED NIGHT/THU AS THE TROUGH PROGRESSES INTO THE EASTERN CONUS AND SHORTWAVE RIDGING BUILDS OVER THE UPPER MIDWEST. TREND FAVORS A SLIGHTLY SLOWER PROGRESSION OF THE TROUGH. TREND FAVORS SLIGHTLY STRONGER WITH THE NEXT TROUGH TO DROP INTO THE NORTHERN GREAT LAKES LATE FRI/FRI NIGHT WITH BETTER MODEL CONSENSUS ON TIMING. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED GENERALLY GOOD WITH THE SFC MASS FIELDS OVER THE NORTH-CENTRAL CONUS. MODELS ALL A BIT HIGH 2F-5F WITH SFC DEW POINTS OVER WESTERN WI/EASTERN IA/MN. PER WV IMAGERY...GEM/ECMWF LOOKED BETTER WITH THE SHORTWAVE ENERGY OVER NORTHEAST MN/NORTHWEST WI...AND WITH WEAK FEATURES OVER NORTHERN NEB. ECMWF/GFS GENERALLY BETTER WITH THE 12Z-18Z PRECIP OVER THE REGION. WITH A BETTER MODEL CONSENSUS AND NO CLEAR PREFERRED DETERMINISTIC RUN...FAVORED A MODEL/ENSEMBLE BLEND THIS CYCLE. SHORT-TERM FCST CONFIDENCE AVERAGE TO GOOD THIS CYCLE. IN THE SHORT TERM...STRONGER OF LOW LEVEL THERMO-DYNAMIC FORCING/ LIFT EXIT EAST OF THE AREA RATHER QUICKLY LATE THIS AFTERNOON/EARLY THIS EVENING. THIS AS THE NORTHWEST WI SHORTWAVE/COMPACT UPPER LOW AND PV ADVECTION/DIVERGENCE ALOFT AHEAD OF IT EXIT EAST OF THE AREA AS WELL. WITH THE MDT/STRONG CAPPING NEAR 850MB IN PLACE AND EXITING OF THE FORCING/LIFT...LEFT SHRA/TSRA CHANCES FOR EARLY THIS EVENING IN THE 20-30 PERCENT RANGE...TRENDING TO A 20 PERCENT CHANCE OVER THE SOUTHEAST THIRD OF THE FCST AREA FOR THE LATE EVENING. SHOULD ANY TSRA DEVELOP LATE THIS AFTERNOON/EARLY THIS EVENING...A SEVERE STORM IS POSSIBLE. SEE SWODY1 FOR DETAILS. MAIN SFC TROUGH/FRONT PUSHES THRU THE AREA LATER THIS EVENING/OVERNIGHT WITH STRONGER LOW LEVEL COLD ADVECTION/SUBSIDENCE IN ITS WAKE. CONTINUED THE DRY FCST OVERNIGHT. HIGH PRESSURE FROM THE NORTHERN/WESTERN PLAINS BUILDS INTO THE AREA FOR WED THRU THU NIGHT. DRIER AIR FILTERS INTO THE AREA WED...WITH DEW POINTS EXPECTED TO FALL INTO THE 50S BY LATER IN THE AFTERNOON. TIGHTER PRESSURE GRADIENT OVER THE AREA ON WED. MODEL SOUNDINGS INDICATE MIXING TO 875-850MB WED AFTERNOON...WITH 850MB WINDS IN THE 30KT RANGE. ADDED SOME WINDS GUSTS UP TO 25-30MPH FOR WED AFTERNOON. GRADIENT SLOW TO RELAX WED NIGHT...WITH SOME LIGHTER NORTHWEST WINDS EXPECTED TO PERSIST INTO THU MORNING. AT ONE POINT CONCERNED WITH VALLEY FOG FOR LATE WED NIGHT/EARLY THU MORNING BUT NORTHWEST WINDS THRU WED NIGHT NOW EXPECTED TO KEEP THIS TO A MINIMUM. LOWER LEVEL WARM ADVECTION/ ISENTROPIC LIFT...MOISTURE TRANSPORT/THETA-E CONVERGENCE AHEAD OF THE NEXT TROUGH/FRONT ALREADY SPREAD INTO THE AREA FRI...ALONG WITH MU CAPE VALUES OF 500-1500 J/KG BY FRI AFTERNOON. WITH THE MAIN SHORTWAVE PASSING WELL NORTH OF THE AREA...FORCING/LIFT LOOK TO REMAIN WEAK AND LIMITED TO THE LOWER LEVELS...LEFT SHRA/TSRA CHANCE CENTERED ON FRI AFTERNOON/EVENING IN THE 20-25 PERCENT RANGE. GENERALLY FAVORED A BLEND OF GUIDANCE LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. WITH PLENTY OF SUNSHINE EXPECTED WED/THU AND THE DRIER AIRMASS...DID TREND TOWARD WARMER OF GUIDANCE HIGHS BOTH DAYS. .LONG TERM...SATURDAY THROUGH TUESDAY 23.12Z MEDIUM RANGE MODELS IN REASONABLE AGREEMENT SAT/SUN...AT LEAST AT 500MB AND WITH NON-IRENE ELEMENTS. MODELS HAVE TRENDED BACK TO A BIT FASTER WITH THE NEXT TROUGH TO DROP INTO THE REGION BY LATE SUN. FOR MON/TUE MODELS ARE PROGRESSIVE WITH THE TROUGH SWINGING THRU THE GREAT LAKES MON THEN SHORTWAVE RIDGING BUILDING IN FOR TUE. OVERALL TREND LOOKS MORE PROGRESSIVE WITH /IRENE/ UP THE EAST COAST IN THE SAT-MON PERIOD. WITH REASONABLY GOOD BETWEEN MODEL AND RUN- TO-RUN CONSISTENCY...LONG TERM FCST CONFIDENCE AVERAGE TO GOOD THIS CYCLE. STILL PLENTY OF DIFFERENCES IN THE LOWER LEVEL DETAILS WHICH ADD SOME UNCERTAINTY TO THE DAY 4-7 FCST. MID LEVEL TROUGH AXIS/COLD FRONT FROM FRI NIGHT SHOULD BE EAST/SOUTH OF THE AREA BY SAT MORNING...WITH CAN HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST FOR THE WEEKEND. SAT SHOULD BE DRY AS SHOULD SAT NIGHT BUT FORCED TO LEAVE A SMALL SHRA/TSRA CHANCE SAT NIGHT FOR COLLABORATION. BIT FASTER TREND OF 23.12Z MODELS HAS NEXT FRONT/SFC TROUGH APPROACHING THE WEST END OF THE FCST AREA BY LATER SUN. SMALL CONSENSUS SHRA/TSRA CHANCE AT LEAST BY LATER SUN LOOKS REASONABLE. THIS TROUGH/FRONT AND MID LEVEL TROUGH AXIS SLIDE ACROSS THE AREA SUN NIGHT INTO MON WITH SHRA/TSRA CHANCES. SHORTWAVE RIDGING AND HIGH PRESSURE RETURN FOR TUE. FAVORED A BLEND OF THE NUMERICAL TEMP GUIDANCE FOR HIGHS/LOWS SAT THRU TUE...WITH TEMPS NEAR NORMAL FOR THE WEEKEND AN A BIT BELOW NORMAL MON/TUE. && .AVIATION...TONIGHT AND WEDNESDAY CURRENTLY MONITORING A MID-LEVEL SHORTWAVE TROUGH PUSHING ACROSS THE AREA THIS AFTERNOON. INSTABILITY UNDER THIS TROUGH WITH HEATING OF THE DAY HAS LED TO SCATTERED SHRA/TS ACTIVITY EAST OF THE MS RIVER. AS SUCH...HAVE INCLUDED VCSH WITH SCT035CB IN THE KLSE TAF TIL 7 PM TONIGHT. CLEARING EXPECTED TO TAKE PLACE TONIGHT WITH SCATTERED ALTOCUMULUS WITH BASES AOA 7KFT. MEANWHILE...WEST OF THE RIVER AT KRST...SOME LOWER CU/STRATOCUMULUS WITH BASES 2500FT IS EXPECTED TO CONTINUE INTO THIS AFTERNOON...THEN DISSIPATE/CLEAR BY 23Z. VFR CONDITIONS EXPECTED TONIGHT. A SURFACE COLD FRONT WILL THEN PUSH THROUGH THE REGION BY EARLY MORNING...SWITCHING THE WINDS TO THE NORTHWEST. DAYTIME MIXING IS EXPECTED TO LEAD TO SOME GUSTY NORTHWEST WINDS ON WEDNESDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........DAS
Hazardous weather outlook, Aug 23, 1:09 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 109 PM CDT TUE AUG 23 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 109 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON. IF ENOUGH INSTABILITY CAN BE ACHIEVED...SOME OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE MOST FAVORABLE AREA AND TIMING FOR THE SEVERE THUNDERSTORM POTENTIAL WILL BE ALONG AND EAST OF THE MISSISSIPPI RIVER BETWEEN THE HOURS OF 2 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 AM THIS MORNING...THEN AGAIN THIS AFTERNOON IF STORMS REDEVELOP. REPORTS OF RAINFALL...ANY HAIL OR GUSTY WINDS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/WETENKAMP
In the hours before
Local storm report, Aug 23, 11:34 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG ST. CHARLES 43.97N 92.06W
08/23/2011 WINONA MN PUBLIC
A COUPLE OF TREES BLOWN DOWN
&&
BOYNELocal storm report, Aug 23, 11:36 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG ST. CHARLES 43.97N 92.06W
08/23/2011 WINONA MN PUBLIC
A COUPLE OF TREES BLOWN DOWN
&&
BOYNESpecial weather statement, Aug 23, 1:34 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 134 PM CDT TUE AUG 23 2011 WIZ017-029-231930- CLARK-TAYLOR- 134 PM CDT TUE AUG 23 2011 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLARK AND TAYLOR COUNTIES... AT 126 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS NEAR CHETEK...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED IN THE NEXT FEW HOURS INCLUDE... DONALD...LUBLIN...JUMP RIVER...THORP...OWEN...AND MEDFORD. SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. HALBACH
Special weather statement, Aug 23, 3:17 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CDT TUE AUG 23 2011 WIZ017-029-232115- CLARK-TAYLOR- 317 PM CDT TUE AUG 23 2011 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLARK AND TAYLOR COUNTIES... AT 312 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM 15 MILES NORTH OF JUMP RIVER TO 12 MILES WEST OF DONALD...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE THUNDERSTORMS. PENNY SIZED HAIL AND 40 TO 50 MPH WINDS WERE REPORTED IN BRUCE WITH THESE THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... JUMP RIVER...WESTBORO...WESTBORO...CHELSEA...RIB LAKE AND MEDFORD. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. HALBACH
Local storm report, Aug 23, 4:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 PM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL THORP 44.96N 90.80W
08/23/2011 M1.75 INCH CLARK WI TRAINED SPOTTER
&&
DASLocal storm report, Aug 23, 4:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 3 S THORP 44.92N 90.80W
08/23/2011 M1.00 INCH CLARK WI LAW ENFORCEMENT
&&
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 63 min |
| Aug 23, 4:43 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 32 min |
| Aug 23, 5:18 PM CDT | Tornado Warning | ARX | Clark | 16 min |
| Aug 23, 5:47 PM CDT | Tornado Warning | ARX | Clark, Jackson | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.